I too have had these same after effects now for 5 years and now suffer from high blood pressure or an up and down pressure which started very soon after I did the three month wing off. Wondering if these side effects we are all seeming to have is all related to the drug? I was on 20 mg daily for 4 years and I thought I was crazy and now I know I'm not because there are others like me. We shouldn't have to deal with this alone my doc wants to put me on other drugs and treats me like I'm wasting his time.
Lexapro withdrawal - now I know I'm not alone or crazy?
- 2 Sep 2011 by Rane
- 5 September 2011
- lexapro, depression, high blood pressure, anxiety, obsessive compulsive disorder, fibromyalgia, generalized anxiety disorder, blood pressure
Added 5 Sep 2011:
I am not on any med but blood pressure and from what everyone is stating is that maybe I should go back on them. After I winged off is when I started having all of the after effects most people are looking at this as if I'm on lexapro and having side effects. No I haven't been on them for 5 years and still feeling the side effects. Thanks you for all your wishes.
Rane, I take Lexapro, tried to come off of it like I have in the past and it did not work. I had to go back on it. I did this on my own, not telling my doc. Lexapro works for some and others it doesn't. What other meds are you on it you don't mind me asking. No you are not alone, some days I'm a basket case and somedays I good. I was taken off my B/p meds some times its a slight bit high but ok. Maybe you should start looking for another doc. I had to do that and the doc have now I really like and trust. I don't now how long side effects can linger around or some effects stay with you. I would think not. I would come more thinking you need something for anxiety or what ever the reason you were on the lexapro for, maybe you need somthing to replace it. Von-1
I don't think it's possible to be on any of these drugs without having either a mild, moderate or a more severe effect that can be because your body does not tolerate the drug well. I have only been on Lexapro and at that time it was for a short period of time when I came off I had days of elevated B/P and nervous episodes I am on a mild dose of xanax which seems to have worked for me, yet I have had good friends of have had serious adverse reaction to drugs such as Cymbalta and even a few of the others just from observing people are so different and they react differently to different drugs, I had a nasty series of side effects to a drug called Wellbutrin the conclusion that I draw is that what one drugs will work well with one individual another drug can cause all sorts of problems I wish you nothing but the very best but one thing I thinks for sure you can know that you are not crazy and one thing that's reassuring is to know that you are not alone!
My doctor prescribed Lexapro 10 mg. about 2 months ago. The first 3 weeks, I had some mild side effects which I expected and was ready to be strong and get through them for the greater good. The 4th week was a different story. I started having flu like symptoms, awful body aches, bed-ridden headaches, diarrhea and simply was too sick to leave home on more than one day..so I have put up with this until about 3 days ago. I decided that unless I was on the Golden Gate Bridge with one foot slung over from depression, I would never put this poison in my body again. I have never taken an antidepressant but have heard and understood that they have side effects. Didn't mean a thing to me until I had to live it. Sex? What is that? Fortunately, my children are grown and I have an extremely supportive husband. I had a job that I quit in June this year because it was really high pressure; although I made more $$ than I ever have.
So when I quit for my own sanity, I got 'depressed' because I felt like a failure. Ok..to make a long story short, I've decided I have never been depressed enough to take this or any other drug like it ever again. I have cut the 10 mg down to 5 for 3 days and today has been a bit better. My BP went up last night and I was extremely agitated. However, I think I am going to make it through. I have got to; the alternative is not acceptable. Good luck to others who are suffering as I am. This crap is poison.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2012 • 2 answers
Updated 4 Jul 2010 • 5 answers
Updated 19 Sep 2015 • 1 answer
Updated 15 Apr 2018 • 1 answer
Posted 19 Nov 2018 • 0 answers